MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
Customer reported false positive anti-b on 2 samples.Testing was performed using ih-1000 with ih-card abo/d(dvi-)+rev a1,b lot 9535010, samples (b)(6) were tested in duplicate.The false positive anti-b reaction interpretations appear justified.Both samples were repeated on the same instrument and also tested by tube method.Repeat testing for both samples was o positive.The shipment for the abo cards was received 12/1/2025 and there were (b)(4) boxes.They have 9 boxes remaining.The customer removed the abo cards from the instrument and did see some reagent splashes, specifically in the anti-d wells.They spun them down and they looked better, so they are back in use.Customer is a long time user that is aware of ifu instructions for storage and handling of cards.Investigation: no other complaints for this lot registered.The production batch records were checked, and all manufacturing/qc records are compliant, and there are no manufacturing-related quality concerns.The cards of the retention sample were visually checked for the sealing foil, the presence of supernatant, and gel homogeneity, and showed no abnormalities.Serological tests were performed using known a+ and b+ samples.The tests were carried out on ih-1000.All reactions were specific; no false positive reactions occurred.We have analyzed the trace files of 5th and 6th for instrument ih-1000 (b)(6).There was no malfunction with the instrument; the pipetting steps were performed as expected, with the required washing between steps.No error event occurred during the pipetting batch, including the samples "(b)(6)".Likely the issue was caused by carry-over from the well (anti-d) to the next well (anti-b).We have analyzed the trace files of 5th and 6th for instrument ih-1000 5100042.There was no malfunction with the instrument; the pipetting steps were performed as expected, with the required washing between steps.No error event occurred during the pipetting batch, including the samples "(b)(6)".Likely the issue was caused by carry-over from the well (anti-d) to the next well (anti-b).Remarks and recommendations: as mentioned in the case description, "the customer removed the abo cards from the instrument and did see some reagent splashes, specifically in the anti-d wells." it is very important to advise the customer that using cards under these conditions may lead to unexpected/false positive results due to carryover.We recommend to the customer: to perform a visual inspection upon delivery.If the gel cards seem to be shaken during transport, this can be reported by escalating an operational case.Closely monitor the storage conditions.Inspect the product visually before using/ loading the instrument.Cards that present splashes of supernatant must be centrifuged before use, as recommended in the box insert.Don't use cards if splashes remain after centrifugation.Clean the gel card piercer on the instrument to avoid potential contamination on other gel cards.Adhere to the ifu/um instructions and follow lab best practices closely.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
monica albarca
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key24244754
Report Number9610824-2026-00001
Device Sequence Number8326945
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)261227(10)9535010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number813112100
Device Lot Number9535010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6)
Patient SexUnknown